It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-30-2004, 06:54 PM   #1
Registered User
 
Join Date: Sep 2002
Posts: 25
vg19 HB User
Hives - 5 weeks now

Hey,

Just to give you a little backround on me. About 7 months ago, I took a 5 month accutane course, with dry skin, lips being teh only side effects. After 3 weeks of finishing the 5 month course, my skin startted to get oily again. I went back to my derm, and she suggested 2 more months of accutanne. After 1 week of taking the new 2 month course, I broke out in hives. I went back to the derm and she told me, its unlikely the hives are because of accutane because I did take it for 5 months with no problem. She told me to take reactine and if after 1 week, the hives did not stop, stop taking the accutane. I did that, and my hives still were coming up. I stoped the accutane for 2 weeks, and still got hives. The reactine was only controlling my hives. After 2 weeks, my skin started to get oily once again, so I went back on accutane and continued to take the reactine. I got an allergist appointment, and I was told 1 week prior to it, stop taking all medication. Thats what I did, but unfortunatly, without the reactine, my situation got extremly bad. My hives were flaring up a lot on my face and my lips started to swell. I went to emergency and they gave me a steriod called prednisone. It was an 8 day drug, and today was my last day of it. But, my hives all of a sudden flared up today. During the previous 8 days when on prednisone, I was totally fine.

I stopped taking accutane 1 week ago, and my hives have been with me for abuot 5 weeks now.

I am gonig to go back to the doctor again, but what do you think the problem is? Is it possible that I maybe developed an allergy to accutane? How long does accutane stay in your bloodstream for?

Thanks

 
Sponsors Lightbulb
   
Old 11-01-2004, 09:28 AM   #2
Member
(female)
 
Join Date: Oct 2004
Posts: 60
ahimsa HB User
Re: Hives - 5 weeks now

Have you had your allergy doctor appointment yet? If not, I would make it a high priority. Dermatologists are good, but IMO allergists are more knowledgable about systemic allergic reactions.

Please post updates. I have been battling hives myself and am very interested in swapping stories on this board. Best of luck.

Kristi

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
hives and coughing tracy725 Allergies 13 12-15-2010 11:18 PM
Chronic Hives, Hashimotos, Candida ??? flyingleap Candida 1 05-17-2010 10:10 PM
Hives, swelling, sore throat, ears popping..need some advice!! PainsofXavior Allergies 2 02-08-2010 06:28 AM
Hives/Rashes/Swollen Lymph Nodes under arms juicyas Allergies 7 02-05-2010 08:21 AM
hives and other maladies. kristofer Open to All Other Health Topics 2 06-29-2008 06:55 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Allegra
Astelin
Benadryl
Clarinex Claritin
  Flonase
Nasonex
Prednisone
Singulair
Zyrtec




TOP THANKED CONTRIBUTORS



Titchou (63), janewhite1 (39), danabarb (16), Machaon (10), MountainReader (10), MeezerWheezer (7), jennybyc (7), ladybud (7), solofelix (6), Liquidplasma (4)

Site Wide Totals

teteri66 (1177), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (758), ladybud (753), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 02:16 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!